RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Archive
Impact factor

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



SIGMA:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


SIGMA, 2005, Volume 1, 014, 9 pages (Mi sigma14)  

On Chaotic Dynamics in Rational Polygonal Billiards

Valery Kokshenev

Departamento de Fisica, Universidade Federal de Minas Gerais, Instituto de Ciencias Exatas, Caixa Postal 702, CEP 30123-970, Belo Horizonte, MG, Brazil

Abstract: We discuss the interplay between the piece-line regular and vertex-angle singular boundary effects, related to integrability and chaotic features in rational polygonal billiards. The approach to controversial issue of regular and irregular motion in polygons is taken within the alternative deterministic and stochastic frameworks. The analysis is developed in terms of the billiard-wall collision distribution and the particle survival probability, simulated in closed and weakly open polygons, respectively. In the multi-vertex polygons, the late-time wall-collision events result in the circular-like regular periodic trajectories (sliding orbits), which, in the open billiard case are likely transformed into the surviving collective excitations (vortices). Having no topological analogy with the regular orbits in the geometrically corresponding circular billiard, sliding orbits and vortices are well distinguished in the weakly open polygons via the universal and non-universal relaxation dynamics.

Keywords: polygons; hyperbolic systems with singularities; stochastic system; chaotic dynamics; anomalous diffusion process

DOI: https://doi.org/10.3842/SIGMA.2005.014

Full text: PDF file (381 kB)
Full text: http://emis.mi.ras.ru/.../Paper014
References: PDF file   HTML file

Bibliographic databases:

ArXiv: math-ph/0511076
MSC: 37D45; 37D50; 51E12; 60C05; 60J60
Received: June 23, 2005; in final form October 29, 2005; Published online November 13, 2005
Language:

Citation: Valery Kokshenev, “On Chaotic Dynamics in Rational Polygonal Billiards”, SIGMA, 1 (2005), 014, 9 pp.

Citation in format AMSBIB
\Bibitem{Kok05}
\by Valery Kokshenev
\paper On Chaotic Dynamics in Rational Polygonal Billiards
\jour SIGMA
\yr 2005
\vol 1
\papernumber 014
\totalpages 9
\mathnet{http://mi.mathnet.ru/sigma14}
\crossref{https://doi.org/10.3842/SIGMA.2005.014}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=2169837}
\zmath{https://zbmath.org/?q=an:1128.37024}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000207064600014}


Linking options:
  • http://mi.mathnet.ru/eng/sigma14
  • http://mi.mathnet.ru/eng/sigma/v1/p14

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Symmetry, Integrability and Geometry: Methods and Applications
    Number of views:
    This page:176
    Full text:28
    References:31

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2019